MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT TRANSDUCER

AOMORI OLYMPUS CO., LTD. THUNDERBEAT TRANSDUCER
Model Number TD-TB400
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thunderbeat had problems with slow cutting sealing poorly and generator giving constant error messages due to the thunder beat transducer cable in a laparoscopic general surgical procedure (the exact procedure is not known).The procedure was successful, however the procedure took longer due to constant error messages.Follow up information received from the customer indicated that there were 62 error messages in one day predominantly u512 and u504.The cable was reconnected, and the generator restarted.In which 62 error messages occurred that interrupted and delayed the procedure.It was difficult to estimate the procedural delay in minutes, but it took a little over half an hour and at least 30 seconds per error message.The procedure was completed with the same device, and patient was unharmed.Reportedly, loud error messages appeared on the device, ¿causing the user to keep looking at the device to see what the error message and took someone out of their concentration.¿ no pre-existing conditions were known.No reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and there were no device abnormalities observed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, no device abnormalities were observed that could have led to the reported event.Therefore, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿chapter 8 ¿ troubleshooting: do not use the transducer on the patient if any irregularity is observed with the equipment.Otherwise, the system may not work properly and serious injury to the surgeon, surgical staff and/or the patient may result.¿ this supplemental report includes a correction to d9 and g2 from the initial medwatch.An update has been made to h3.Also, information has been made to h4.Olympus will continue to monitor field performance for this device.

Brand Name
THUNDERBEAT TRANSDUCER
Common Device Name
TRANSDUCER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19185307
Report Number9614641-2024-00989
Device Sequence Number7280597
Product Code GEI
UDI-Device Identifier04953170306778
UDI-Public04953170306778
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTD-TB400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown